Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 159, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 5, 2001, 6:23 PM EDT for McMinn County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2001, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 5, 2001, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County McMinn County, TN
The radar
The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 052225 SVRMRX TNC107-052300- /NEW.KMRX.SV.W.0259.052223-052300/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 623 PM EDT SUN AUG 5 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCMINN COUNTY IN EAST TENNESSEE * UNTIL 700 PM EDT * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF NIOTA...OR 4 MILES EAST OF ATHENS...MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEAR WATER AROUND 630 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. SEEK A STURDY SHELTER IMMEDIATELY! $$ LAT...LON 3537 8458 3547 8444 3565 8458 3545 8479
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:22 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 5, 3:22 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 322 PM EDT SUN AUG 5 2001 LOOKS LIKE MORE OF THE SAME THE NEXT FEW DAYS...WITH THE ADDITION OF SOME OF BERRY'S MOISTURE INTO OUR SOUTHERN CWA. WILL GO WITH MAINLY AFTERNOON AND EVENING SLIGHT CHANCE TO CHANCE POPS AREA WIDE...WITH THE HIGHER POPS IN THE HIGHER TERRAIN AND TO THE SOUTH. TEMPS WILL BE FAIRLY STABLE...AND WILL GO WITH PERSISTENCE AS MUCH AS GUIDANCE. LOOK OUT FOR HEAVY RAINERS THIS AFTERNOON AND EVENING. ANY STORM IS CAPABLE OF DROPPING 1 TO 2 INCHES IN A BRIEF PERIOD. FCSTID = 29 CHA 72 90 72 91 / 30 30 30 30 TYS 70 90 70 90 / 20 20 20 20 TRI 67 89 67 89 / 20 2U0 20 20 OQT 70 90 70 90 / 20 20 20 20 .MRX... NC...NONE. TN...NONE. VA...NONE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:46 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.